Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
cammee

Bystolic 5 Mg.

Recommended Posts

Anyone else take this med? I've been on it for 5 days, the 5mg was too much for me so I cut it in half yesterday and today. It lowers my sitting heart rate a lot, too much in my opinion, several readings in the 50's standing I climb to about 120. This is on a half dose. By evening it has left my system and I'm on for a big crash with nasty headache. I'm afraid to take the second half of the dose later for fear of a bigger low in hr amd possible crash for morning. I can't tolerate toprol (or the extended release), propanalol smallest dose or smallest dose coreg. I get very itchy and burning skin on these. I was hoping this was going to work for me, but now I'm not so sure. Any suggestions?

Share this post


Link to post
Share on other sites

Well that was to be the back up one to try if the one I first was prescibed didn't work. Dr. Gubb out of toledo prescibed me labetalol, it is an alpha beta and is good for people who swing up and down. I use the 100mg short acting form and often split that in half.

It works fairly well for me as other beta's and bp meds stayed in my system to long and my hr/bp got to low during sleep. I tirate it up and down depending on how symptomatic I am and some days I don't take it at all anymore. We are treating a lot of the underlying conditions that caused my autonomic neuropathy so these symptoms are starting to improve.

Labetalol is a good one and it's been around for a long time. If your a riser on standing maybe ask your doctor to switch you.

Sorry to hear the bystolic is troubling you, it is a fairly new bp med, so the jury may still be out on how effective it actually is for people like us. I know for a lot of us less is more, baby doses seem more effective then large ones.

Share this post


Link to post
Share on other sites

Unfortunately my bp drops pretty low on standing. The 2.5mg bystolic worked good on my sitting hr but bp dropped then also. I added the midodrine back in and it brought it up some when I stood, but not much. Once the bystolic wears off in the evening, I am done for the night. I did notice that with the bystolic that my hands and feet were turning purple with standing. May be another one to add to the no no list.

Share this post


Link to post
Share on other sites

I take half Bystolic in the morning and half in the evening....it works so much better than taking the whole 5mg. at night, which is what I used to do...your body will get adjusted to it. Just be patient. It's the best beta blocker out there in my opinion, but everyone is different :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...